Jump to content

lexapro gone wrong! help i need another solution.


Recommended Posts

well i posted in pervious post that i was gona start taking Lexapro for my generalized anxiety disorder (GAD). i went to the doctors yesterday and she gave me my perscription of 10mgs. of lexapro. i took the pill around 8:00pm after i ate dinner. i was fine until i was just about to go to sleep around 12:00am. i tried to fall asleep but i was feeling a little weird, after a little bit i started to dose off. i woke up around 2:00am and sat up and felt even wrose than i did, something was just not right. i got up and went to the bathroom thinking i would splash some water on my face and get a glass of water. when i got to the bathroom i started to feel extremely dizzy then my vision started getting blurry, i knew i was gona pass out. i ended up falling on the bathroom floor. When i was on the floor i started throwing up and thats when i screamed for my parents to come help me. i was so out of it, i honestly felt like i have gotten poisoned. My mom just told me i had a bad reaction from the medication and to just go back in bed and relax.

my doctors office has been closed, so i havent even went to tell my Dr. what happened, & my next therapy appointment isnt until tuesday. I was against medication and hesitent about taking it to begin with my my therapist told me it will change my life around and rid my anxity. Ironically my anxiety and fear is fainting and passing out. Since ive been in therapy ive been getting better but i think this episode that happened last nite has set me back and my anxiety is worser than ever.

i dont think i want to go on any medication at this point to cure my anxiety disorder. my therapist told me in the past about cognitive behaviour therapy (sp), and she said that it doesnt work as well as medication.

 

 

**Has any here been thru the cognitive behaviour therapy or knows anyone who has done it.

 

**Do you know any other methods that can cure my anxiety disorder.

 

at this point in my life its killing me and i so sick of living like this. Please if anyone could help me and respond it would mean alot.

Link to comment
Share on other sites

I also have GAD and I am on Effexor and it has worked really well for me. Not saying it'll work for you, just giving you another option. Talk about it with your doc.

 

I haven't done any cognitive therapy, my doc recommends it, I will probably go to the therapists at my school once it starts up again.

Link to comment
Share on other sites

I think you should call a 24 hour nurses hotline, or call urgent care at your hospital, tell them what happened, and ask if you should continue taking it.

 

I took lexapro for a while, I had side effects, but nothing like those. call your doctor and find out what to do.

Link to comment
Share on other sites

meds are different for each person. lexapro made me feel crazy and gave me really bad nausea and stomach issues.

 

Paxil was even worse. don't take it again - maybe ever. It often takes a few meds for someone to find a good match. I've decided I'm never going to take meds. Cognitive therapy has worked really well for me and so has hypnosis.

 

BTW i have GAD and OCD.

Link to comment
Share on other sites

insomnia, dizziness, drowsiness, nauseam and diarrhea are normal side effects of lexapro. Fainting could be an extreme side effect, but Annie24 is right, you should call a 24 nurse hotline just to find out if you should stop taking it.

 

Ask a Nurse: (800) 535-1111

 

link removed

Link to comment
Share on other sites

meds are different for each person. lexapro made me feel crazy and gave me really bad nausea and stomach issues.

 

Paxil was even worse. don't take it again - maybe ever. It often takes a few meds for someone to find a good match. I've decided I'm never going to take meds. Cognitive therapy has worked really well for me and so has hypnosis.

 

BTW i have GAD and OCD.

 

i took paxil too. i didnt like it either.

i was against meds as well my my therapist insisted that i would love it.

im going to look into the cognitive therapy. thanks

Link to comment
Share on other sites

I went on Lexapro too, but since a week ago I have stopped taking it. I kept feeling the same effects that the OP posted...I mean I didn't vomit and pass out. But I was starting to feel waves of nausea and a bit fatigued, ALOT. So, on my own(which probably wasn't the wisest thing to do), I stopped taking it...

I've been off of it for a week and I feel so much better...

 

The irony is that when I first began taking it I felt so good...But all of a sudden I started getting those side effects.

 

I'm in cognitive therapy right now, which is helping me to deal with my anxiety and phobias...And it is working better than the medication.

 

I told my therapist about it and he said that If I feel better off the meds I was right to go with my instinct.

 

Anyway, I recommend the behavioral change route as opposed to medication. That was my first, and HOPEFULLY, last time on prescription medicine. Of course there are some people that are chemically imbalanced and need it...

Link to comment
Share on other sites

i only took the first pill and thats it. and since that happened i didnt take it the other day, well because i didnt want to faint again and get sick! the next day i felt like sh*t, but im fine today. i have therapy on tuesday so im gona look in to the cognitive therapy as well..

my therapist sed i do have a chemical imbalnce so she might want me to try another medication

Link to comment
Share on other sites

It is funny how different meds work for different people, I am on Paxil and I love it. Anyways, on to the topic at hand:

 

I took a few sessions on CBT. The concept seems so simple and obvious, but I found that it helps. As to the medication issue, there are a few SSRIs, so you probably will be able to find one that works for you. Each person's body chemistry is different.

Link to comment
Share on other sites

Same thing happened to me when I went on Lexapro. The feeling didn't completely go away until a week later. It was also a couple of months before I actually started to feel better than previously.

 

This has been made out to be some sort of wonder drug but it really is not. I had horrible side affects on it that I didn't get with prozac.

 

Personally, I prefer to be on nothing at all. I think AD medication is overused but I'm not a doctor and never plan to be one.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...